Alert archive / Oklahoma / Special Weather Statements in 2013
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 7, 2013, 11:18 PM CDT for Harper County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 11:18 PM CDT (04:18 UTC)
- Expired
- Aug 7, 2013, 11:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
County Harper County, OK
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
292
WWUS84 KOUN 080418
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT WED AUG 7 2013
OKZ004-009-080445-
HARPER OK-ELLIS OK-
1118 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND NORTHWESTERN ELLIS
COUNTIES UNTIL 1145 PM CDT...
AT 1113 PM CDT...SEVERE THUNDERSTORMS WERE MOVING ACROSS CENTRAL
BEAVER COUNTY TO THE WEST AND NORTHWEST OF SLAPOUT. THE STORMS WERE
MOVING EAST AT 55 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3700 9969 3683 9953 3681 9953 3645 9984
3644 10000 3700 10000
TIME...MOT...LOC 0413Z 259DEG 49KT 3695 10043 3673 10024 3648 10044
$$
..SPEG.What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:20 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 7, 10:20 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1020 PM CDT WED AUG 7 2013 .UPDATE... GREATEST CONCERN FOR SEVERE WEATHER...IN THE FORM OF DAMAGING STRAIGHTLINE WINDS...WILL BE ACROSS NORTHERN PORTIONS OF OKLAHOMA AS DEVELOPING MCS PROGRESSES EASTWARD. SOME CONCERN FOR DAMAGING WINDS FARTHER SOUTH OVER SOUTHWEST AND WEST CENTRAL OKLAHOMA...BUT CURRENTLY THINK IT WILL BE MORE LOCALIZED. REMOVED HEAT ADVISORY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 76 93 73 90 / 40 40 50 30 HOBART OK 72 96 73 91 / 40 40 50 20 WICHITA FALLS TX 76 101 76 98 / 30 30 40 30 GAGE OK 69 83 67 81 / 70 50 40 20 PONCA CITY OK 73 85 70 85 / 70 70 50 30 DURANT OK 78 99 73 99 / 20 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/26
Hazardous weather outlook, Aug 7, 8:55 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT WED AUG 7 2013
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
855 PM CDT WED AUG 7 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING AND
OVERNIGHT ACROSS THE NORTHERN-HALF OF OKLAHOMA.
LOCATION...
THE RISK AREA COVERS LOCATIONS NORTH OF INTERSTATE-40.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER
10 PM.
IMPACTS...
THE MAIN CONCERN WITH ANY SEVERE THUNDERSTORM WILL BE DAMAGING
WIND GUSTS UP TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
INTO THE OVERNIGHT HOURS.
DISCUSSION...
NUMEROUS STORMS OVER THE PANHANDLES ARE EXPECTED TO CONSOLIDATE
INTO ONE OR MORE CLUSTERS AND MOVE EASTWARD LATE THIS EVENING
AND OVERNIGHT. THE PRIMARY AREAS THAT COULD BE AFFECTED WILL BE
FAR NORTHWEST AND NORTH-CENTRAL OKLAHOMA...INCLUDING WOODWARD...
ALVA...ENID...AND PONCA CITY. HOWEVER...LOCATIONS FARTHER SOUTH
TOWARD THE INTERSTATE-40 CORRIDOR SHOULD NOT LET THEIR GUARD
DOWN. ALTHOUGH THE PRIMARY CONCERN WILL BE DAMAGING WIND GUSTS
ALONG THE LEADING EDGE OF STORMS...A FEW STORMS COULD ALSO
PRODUCE HAIL UP TO THE SIZE OF HALF DOLLARS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
STORM CHANCES WILL CONTINUE ACROSS THE AREA THURSDAY INTO THE
WEEKEND AND THE EARLY PART OF NEXT WEEK AS A WEAK COLD FRONT REMAINS
IN THE AREA. THERE WILL BE A CHANCE FOR A FEW SEVERE THUNDERSTORMS
ON THURSDAY ACROSS OKLAHOMA AND WESTERN NORTH TEXAS AS SUFFICIENT
INSTABILITY WILL CONTINUE TO BE PRESENT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY CONCERNS. HEAVY RAINFALL AND LOCALIZED
FLOODING WILL ALSO BE POSSIBLE.
OTHER HAZARDOUS WEATHER...
HOT CONDITIONS WILL CONTINUE THROUGH THURSDAY MAINLY ACROSS FAR
SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. PLEASE TAKE STEPS
TO PREVENT HEAT RELATED ILLNESSES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.In the hours before
Local storm report, Aug 7, 10:25 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 3 W GOODLETT 34.33N 99.93W
08/07/2013 M75 MPH HARDEMAN TX MESONET
EMPTY SEMI-TRAILER TRUCK WAS BLOWN OVER 2 MILES WEST OF
GOODLETT AS THE GUST OCCURRED.
&&
FMSpecial weather statement, Aug 7, 10:50 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1050 PM CDT WED AUG 7 2013
OKZ034>038-TXZ086-080415-
GREER OK-KIOWA OK-TILLMAN OK-JACKSON OK-COMANCHE OK-WICHITA TX-
1050 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR GREER...KIOWA...TILLMAN...
NORTHERN JACKSON...SOUTHWESTERN COMANCHE AND NORTHWESTERN WICHITA
COUNTIES UNTIL 1115 PM CDT...
AT 1046 PM CDT...THE LEADING EDGE OF STRONG WINDS FROM THUNDERSTORMS
WAS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF DUKE TO ALTUS
TO FREDERICK TO 9 MILES SOUTHWEST OF LOVELAND...MOVING NORTH-
NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3511 9960 3506 9918 3448 9863 3408 9882
3460 9932 3469 9963
TIME...MOT...LOC 0346Z 193DEG 32KT 3472 9954 3465 9931 3419 9886
..SPEG.Local storm report, Aug 7, 10:56 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1056 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 2 W ELDORADO 34.47N 99.69W
08/07/2013 JACKSON OK EMERGENCY MNGR
POWER LINES DOWN
&&
FMSpecial weather statement, Aug 7, 11:03 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1103 PM CDT WED AUG 7 2013 OKZ019-025-026-080430- LOGAN OK-OKLAHOMA OK-LINCOLN OK- 1103 PM CDT WED AUG 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...OKLAHOMA AND WESTERN LINCOLN COUNTIES UNTIL 1130 PM CDT... AT 1102 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JONES... MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3544 9733 3557 9748 3581 9724 3561 9702 TIME...MOT...LOC 0402Z 227DEG 16KT 3556 9734 ..SPEG.
Special weather statement, Aug 7, 11:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT WED AUG 7 2013
OKZ004-009-080445-
HARPER OK-ELLIS OK-
1118 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND NORTHWESTERN ELLIS
COUNTIES UNTIL 1145 PM CDT...
AT 1113 PM CDT...SEVERE THUNDERSTORMS WERE MOVING ACROSS CENTRAL
BEAVER COUNTY TO THE WEST AND NORTHWEST OF SLAPOUT. THE STORMS WERE
MOVING EAST AT 55 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3700 9969 3683 9953 3681 9953 3645 9984
3644 10000 3700 10000
TIME...MOT...LOC 0413Z 259DEG 49KT 3695 10043 3673 10024 3648 10044
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 50 min |
| Aug 7, 10:50 PM CDT | Special Weather Statement | OUN | Greer, Tillman | 25 min |
| Aug 7, 11:03 PM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| Aug 7, 11:23 PM CDT | Special Weather Statement | OUN | Beckham, Kiowa, Washita | 37 min |
| Aug 7, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 48 min |
| Aug 8, 12:10 AM CDT | Special Weather Statement | OUN | Caddo, Kiowa, Washita | 35 min |
| Aug 8, 12:32 AM CDT | Special Weather Statement | OUN | Ellis, Harper | 28 min |
| Aug 8, 12:52 AM CDT | Special Weather Statement | OUN | Custer, Roger Mills | 23 min |
| Aug 8, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 49 min |
| Aug 8, 1:39 AM CDT | Special Weather Statement | OUN | Major | 21 min |
| Aug 8, 2:02 AM CDT | Special Weather Statement | OUN | Alfalfa, Blaine, Kingfisher, Major, Woods | 43 min |
| Aug 8, 2:12 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Grant, Major, Woods | 48 min |
| Aug 8, 2:50 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Woods | 3 hr |
| Aug 8, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 45 min |
| Aug 8, 3:23 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 52 min |
| Aug 8, 11:46 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 10 hr |
| Aug 8, 3:38 PM CDT | Flood Watch | OUN | Alfalfa, Garfield, Grant, Harper, Kay, Major and 3 more | 21 hr |
| Aug 8, 4:45 PM CDT | Special Weather Statement | OUN | Cotton | 15 min |
| Aug 8, 5:02 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Aug 8, 5:23 PM CDT | Special Weather Statement | OUN | Cotton | 22 min |
| Aug 8, 5:51 PM CDT | Special Weather Statement | OUN | Cotton | 24 min |
| Aug 8, 6:14 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Aug 8, 6:20 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
| Aug 8, 6:37 PM CDT | Special Weather Statement | OUN | Kiowa | 23 min |
| Aug 8, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 52 min |
| Aug 8, 3:40 PM CDT | Special Weather Statement | OUN | Baylor | 35 min |
| Aug 8, 4:10 PM CDT | Special Weather Statement | OUN | Baylor | 20 min |
| Aug 8, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 43 min |
| Aug 8, 5:53 PM CDT | Special Weather Statement | OUN | Hardeman | 22 min |
| Aug 8, 5:56 PM CDT | Special Weather Statement | OUN | Baylor | 19 min |
| Aug 8, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 49 min |
| Aug 8, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Knox | 59 min |
| Aug 8, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 48 min |
Nearby
Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.